Will Darkening of Upper Lip Fade From IPL?
- Asked by ST in London in London, SE1
- 2 years ago
I am having IPL on my upper lip, I have had 8 seeions so far with good results. One day after my last seesion I noticed slight darkening of my upper lip, will this fade? I'm really worried. Normally I have asian skin (light) and dark hair.Thank you.
Upper Lip Darkened after IPL
Treating Asian skin can be difficult because it theoretically looks light, but has a great deal of melanin which is what the IPL is attracted to. I normally recommend Asian patients visit offices with highly trained technicians and physicians who have significant experience treating this skin type. That being said, the darkening should fade over time, but a prescription strength hydroquinone will help significantly. Please also make sure you contact the office that treated you and let them know how you responded to the last treatment. Your settings may need to be readjusted to a lower setting, and you need to make sure you are avoiding sun exposure prior to treatments and wearing sunscreen every day!
Darkening skin after IPL...
You should consider starting a prescription strength Hydroquinone 4% (available at your doctors office) during the night and a Kojic Acid during the day, if your skin can tolerate it. This can speed the process up and lighten your discolorations. It is very important to always wear and reapply your sunscreen!
Dr. Grant Stevens
Web reference: http://marinaplasticsurgery.com/
Darkening of Upper Lip After IPL in Asian Skin
If you are noticing darkening after IPL treatments, I would advise stopping the treatments at this time and start using a bleaching cream to attempt to get the dark area to fade. Also, please use sunscreen daily even as we head into winter.
Melasma is common
8 sessions sounds like a lot of treatment on the upper lip. It implies that you have had a substantial amount of pigment before starting down the laser path---you might have a condition called melasma, common in Asian women. Unfortunately, it is somewhat difficult to clear completely. See a dermatologist who can prescribe a bleaching medication called hydroquinone----you should start with the minimum concentration of 4%, and maybe increase to 6% or even 8% in combination with tretinoin cream, which helps the bleaching medicine reach deeper into the skin. Try this for a few months and hold off on the IPL at this time....and of course, NO SUN!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.